Main Forums > Living With HIV

Working and Drug Treatment

(1/2) > >>

ds4146:
I was diagnosed in Feburary of this year and my doctor really wants me to start medications. I am resisting for now, but one of my main questions is, will I be able to function and work a normal schedule. I see some of the side effects, and I am worried and a little scared. What is the percentage of people HIV who are able to work once we start meds? Thank you for any input.

Bartro:
I can only speak from my experience.  I started treatment a couple of months ago and haven't missed a day of work.  I started on Sustiva and Truvada.  I take them at bedtime and I guess I sleep through the side effects.  I did have some wild dreams but managed to get enough sleep.  I started the meds right before a three day weekend but it wouldn't have mattered.  I would have been able to work those days if needed.  The only side effect I notice now is about an hour after taking the meds I get real tired.  This has turned out to be a benefit because in the past I've had trouble sleeping. 

I did have some stomach upset in the evenings.  I think this the cause was emotional.  The doctor gave me some mild tranquilizers and the problem stopped.  I don't take the tranquilizers any more.  My nerves have calmed down and I've, for the most part, adjusted to my situation.

If your really worried maybe you should try to get a few days off when you start the meds.  It will give you some time to adjust.  Good luck and best wishes. 

Cliff:
I was one Truvada and Reyataz (boosted with Norvir) and didn't have any problems working.  That said, there are always side effects and sometimes those may or may not impact work (i.e., diarrhea that can happen).  You just have to work with your doctors/nurses to work around those issues, but I don't think taking drugs, in and of themselves, will mean you can't work.  Each individual is different.

jkinatl2:
I think most people here, especially those who are within five years of testing positive, have not had to interrupt employment due to med interactions.

Yes, a few of us have had worst-case situations (SJS, PN, and other dangerous things) and others have experienced CNS problems in both the long and short term. But by and large, it would appear that these problems occur in the minority of patients, and usually people with severely compromised immune systems.

J.R.E.:
Hello,

Prior to starting meds in 2003, I had missed some time from work, due to illness. But since starting on meds,(October of 2003) I don't think that I have missed 3 days . I had very minimal side effects after starting on medication.

You have probably read the following thread, but I will link you to it  just in case. I think a lot depends on the kind of job you have, and how mentally and physically demanding that job is.

I also took a week off after starting on meds (just in case) but, I really didn't need to do that.

CLICK BELOWhttp://forums.poz.com/index.php?topic=800.0



Ray

Navigation

[0] Message Index

[#] Next page

Go to full version